MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231200
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Thromboembolism (2654); Thrombosis/Thrombus (4440)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It was reported that the physician assisting deployed at a fast rate- quickly than advised by the gore® excluder® aaa endoprosthesis instructions for use (ifu), and the bridging piece was deployed fully before there was time to move the limb more proximally.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), confirm final device position.Deploy the contralateral leg endoprosthesis by using a steady, continuous pull of the deployment knob to release the endoprosthesis.Pull the deployment knob straight out from the catheter side-arm.Deployment initiates from the leading (aortic) end toward the trailing (iliac) end.Incorrect deployment and / or movement of the endoprosthesis may require surgical intervention or may result in the contralateral leg endoprosthesis deploying within the external iliac leg of the ibc, leading to insufficient blood flow into the internal iliac artery.Warnings and precautions: read all instructions carefully.Failure to properly follow the instructions, warnings, and precautions may lead to serious surgical consequences or injury to the patient.According to the ifu, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to improper component placement, component migration and occlusion of device or native vessel.Additionally, the ifu states that the patient¿s anatomical suitability for endovascular repair is required.Successful exclusion of the aneurysm(s) may be affected by significant thrombus and / or calcium at the distal iliac artery interfaces.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent the endovascular procedure using a gore® excluder® iliac branch endoprosthesis and a gore® excluder® aaa endoprosthesis to treat an abdominal aneurysm and a common iliac artery aneurysm.Reportedly, a plc231200/24868712 device which was used as a bridging piece between the gore® excluder® aaa endoprosthesis featuring c3® delivery system (excluder c3) and the gore® excluder® iliac branch endoprosthesis (ibe) immediately moved distally on deployment.It was reported that the physician assisting deployed at a fast rate- quickly than advised by the gore® excluder® aaa endoprosthesis instructions for use (ifu), and the bridging piece was deployed fully before there was time to move the limb more proximally.The distal landing was below the level of the flow dividing inside the ibe and was unable to be move proximally.This caused the flow obstruction of the internal iliac artery (iia).The internal iliac became thrombosed due to the lack of flow.It was reported that initially there was some slow flow to the iia.After many unsuccessful attempts were made to restore a full flow to the iia, the final run showed no flow.Also, there was thrombus in the right common iliac artery (rcia) and it created a narrowed flow lumen.The patient is recovering.The physician is monitoring the patient.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15170536
Report Number3013164176-2022-01455
Device Sequence Number12334565
Product Code MIH
UDI-Device Identifier00733132618569
UDI-Public00733132618569
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model NumberPLC231200
Device Catalogue NumberPLC231200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Initial Report FDA Received Date08/04/2022
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale